Alert archive / Maine / Beach Hazards Statements in 2019
Beach Hazards Statement 6, NWS Gray, ME
NWS Gray, ME issued this beach hazards statement at Jun 8, 2019, 2:41 AM EDT for 6 counties in Maine; Rockingham County, New Hampshire. It took effect at Jun 8, 2019, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jun 8, 2019, 2:41 AM EDT (06:41 UTC)
- In effect from
- Jun 8, 2019, 8:00 AM EDT
- Expired
- Jun 8, 2019, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Gray, ME
Counties Cumberland County, ME, Knox County, ME, Lincoln County, ME, Sagadahoc County, ME, Waldo County, ME, York County, ME, Rockingham County, NH
The radar
The Portland,ME radar (KGYX), 26 km from the middle of the area, began a volume at 06:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 6.7 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2214 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
914 WHUS41 KGYX 080641 CFWGYX Coastal Hazard Message National Weather Service Gray ME 241 AM EDT Sat Jun 8 2019 ...THE DANGERS OF COLD WATER... .Sunshine, along with warm temperatures will bring many people out to engage in outdoor activities on and near the ocean. It is important however to remember that the ocean is still very cold. Water temperatures in the lower 50s are dangerous and can be deadly for those unprotected or unprepared for the conditions. MEZ023>028-NHZ014-090000- /O.NEW.KGYX.BH.S.0006.190608T1200Z-190609T0000Z/ Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox- Coastal Waldo-Coastal Rockingham- 241 AM EDT Sat Jun 8 2019 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... The National Weather Service in Gray has issued a Beach Hazards Statement, which is in effect from 8 AM EDT this morning through this evening. * TIMING...From 8 AM EDT this morning through this evening. * Location...The Midcoast and Southwest coast of Maine as well as the New Hampshire Seacoast. * Beach Hazard...The warm air temperatures in the upper 60s to mid 70s may cause people to underestimate the dangers of the cold water temperatures which are currently only in the low to mid 50s. * Winds...North 5 to 10 mph, becoming south in the afternoon. * Impacts...The cold water temperatures can quickly cause hypothermia to anyone immersed in the water. Anyone on boats or paddlecraft should use extreme caution to avoid this threat. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this beach hazards statement went out at Jun 8, 12:30 AM EDT, 2 hours 11 minutes earlier.
Area forecast discussion, Jun 8, 12:30 AM EDT, 2 hours 11 minutes before
Area Forecast Discussion National Weather Service Gray ME 1230 AM EDT Sat Jun 8 2019 .SYNOPSIS... A cold front will drop south across the forecast area this evening. High pressure will build in from the west tonight and will crest over the area on Saturday. High pressure will shift offshore Saturday night and Sunday and will hold offshore on Monday. A slow moving cold front will approach from the west Monday night and will cross the region on Tuesday bringing rain and possibly a couple of thunderstorms to the region. High pressure will build in behind the front Tuesday night and Wednesday. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... 1225 AM...showers have exited the region and expecting it to be dry the rest of the night. Could see some fog in the ern zones where it rained, but will be limited, otherwise should see Tds come down with temps as direr air works in, so not thinking fog in these areas, except in a few sheltered vlys. Update...Showers are weakening at this hour as strongest forcing peels off to the E. Will keep PoP near 50 percent for W central ME and around Penobscot Bay...but otherwise a dry night expected from here on out. Previous discussion...A cold front is making its way south this afternoon and will move off the coast during the early morning hours Saturday. A few showers will develop late this afternoon and evening with some gusty winds possible as the lower levels are quite dry. Showers will be mostly confined to northern Somerset and northern Franklin counties. An isolated thunderstorm is also possible although I have not included the mention of thunder in the forecast. Another cool night with temperatures dropping into the 40s most everywhere except southern New Hampshire where the lower 50s will be the minimum. Some upper 30s possible in the mountain valleys. Some patchy valley fog may form particularly in the Connecticut River valley. && .SHORT TERM /6 AM THIS MORNING THROUGH 6 PM SUNDAY/... Saturday we can expect lots of sun and mild temperatures as high pressure builds overhead. A seabreeze will develop Saturday afternoon. Saturday some clouds may move in over the northern portions of the forecast area as a warm front moves north into southern Canada. && .LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/... The main focus in the extended are two weather systems that could bring some more substantial rainfall to ME and NH as the pattern amplifies once again. Until then, deep layer ridging will keep our weather fair and really quite beautiful Sunday and Monday with sunshine and highs in the 70s Sunday and even some lower 80s come Monday. An amplifying short wave trough over the Great Lakes early Monday night will move northeastward through Tuesday. PWAT values will increase ahead of the trough and attendant cold front. Forcing for ascent will maximize later Monday night and Tuesday morning allowing for rain, possibly locally heavy. A couple of rumbles of thunder possible as well, especially across southern zones. Thereafter, high pressure builds in for Tuesday night and Wednesday which means a return to fair weather. Various 12z models indicate there is a good chance of seeing another substantial rain event around Thursday as another short wave trough amplifies while moving eastward out of the Great lake and Ohio Valley region. && .AVIATION /06Z SATURDAY THROUGH WEDNESDAY/... Short Term...Brief IFR is possible at HIE and LEB early Saturday morning otherwise VFR. Long Term...Sunday through Monday evening. MVFR/IFR ceilings developing Monday night and persisting through Tuesday in rain and low clouds. && .MARINE... Short Term...Should be quite on the waters through Sunday morning. Long Term...Small craft conditions are a good possibility Tuesday in association with a cold front. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...None. NH...None. MARINE...None. && SYNOPSIS... NEAR TERM...Cempa SHORT TERM... LONG TERM... AVIATION... MARINE...
Hazardous weather outlook, Jun 7, 3:14 PM EDT, 11 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Gray ME 314 PM EDT Fri Jun 7 2019 MEZ007>009-012>014-018>022-NHZ001>013-015-081915- Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford- Southern Franklin-Southern Somerset-Interior York- Interior Cumberland-Androscoggin-Kennebec-Interior Waldo- Northern Coos-Southern Coos-Northern Grafton-Northern Carroll- Southern Grafton-Southern Carroll-Sullivan-Merrimack-Belknap- Strafford-Cheshire-Eastern Hillsborough-Interior Rockingham- Western And Central Hillsborough- 314 PM EDT Fri Jun 7 2019 This Hazardous Weather Outlook is for Maine, south central Maine, southwest Maine, west central Maine, western Maine, New Hampshire, central New Hampshire, northern New Hampshire and southern New Hampshire. .DAY ONE...This Afternoon and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Warm daytime temperatures today through Sunday may cause people to underestimate the dangers of cold water temperatures which are currently in the 50s in the regions lakes and rivers. Cold water temperatures can quickly cause hypothermia to anyone immersed in the water. When the water temperature is below 60 degrees, the average submerged person could loose dexterity within minutes and be unable to accomplish simple tasks. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MEZ023>028-NHZ014-081915- Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo- Coastal Rockingham- 314 PM EDT Fri Jun 7 2019 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for south central Maine, southwest Maine and southern New Hampshire. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Warm daytime temperatures today Through Sunday may cause people to underestimate the dangers of cold water temperatures which range from the upper 40s to middle 50s along the coast. Cold water temperatures can quickly cause hypothermia to anyone immersed in the water. When the water temperature is below 60 degrees, the average submerged person could loose dexterity within minutes and be unable to accomplish simple tasks. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ150>154-081915- Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Casco Bay- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 314 PM EDT Fri Jun 7 2019 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Beach Hazards Statements in Maine, 2019Beach Hazards Statements in New Hampshire, 2019Every beach hazards statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.